Sunday, August 10, 2008

Lizard Spit

In October, right before we left on our big Disney trip/cruise, my diabetes went a bit out of control. It just happened out of nowhere. I went in because of an infection, but soon found out the reason for the problem. Since then, we have been working hard to find the right combination to produce a reasonable numbers in my blood sugar readings. It has been frustrating. About a month and a half ago my doctor put me on Byetta. It is relatively new. It has to be injected into the stomach twice a day. I was surprised at what an easy thing this was for me to do. When taking the drug you start at 5 mcg for a month. As the doctor warned me, it took a week to adjust to the drug. I was quite sick for about a week. I became used to it, and life was good. The drug not only lowers blood sugar, but it also suppresses hunger. After a month, you are then increased to 10 mcg. This happened almost two weeks ago. This has been a difficult adjustment. The plus is that weight is coming off. This is a good thing. The minus is that I am still feeling quite sick. I will have a day or two that I might feel well, but the bad days still are existing. Not fun. I went online to research how to combat the sick feeling. While researching I found that the drug is a synthetic form of gila monster venom! Can you believe that? How did they find out that gila monster venom lowered blood sugar anyway? Hopefully this side effects will soon subside. Meanwhile, I am enjoying the weight loss and the lower sugar readings!

3 comments:

Tori! said...

Sorry your so sick!!! But yay about the weight, lizard venom?? Weird...hope you feel better!!

Maria said...

Oh Kristi... that is so stressful.
The stomach shots would upset me.
I hope you feel better soon.
Perhaps the adjustment period will just take a little longer.

Rev. Richard A. Heinz said...

Sssssssorry you ssssssstill feel sssick ssssometimesssss.

:-)

I love you, Poor, sweet Baby!